Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    muscle cramps in stroke victims
    avatar
    alchemist01 posted:
    When I got home from Rehab I started to have nightly muscle cramps in the leg affected by the stroke. Cramps are unusal for me. I'm taking potasium and a vitamins. How can I stop these cramps?
    Reply
     
    avatar
    Miselaineous responded:
    I would suggest to stretch your legs before you go to bed.
     
    avatar
    sheri18 responded:
    am 50 yrs. old and just came home from the hospital hade a stroke having the same problem my right side is very weak and havent started threhab yet (mon) but i am getging leg cramps evry night very painful would like to know why, is this a after effect of a stroke? how long will this go on?
     
    avatar
    Anon_4048 responded:
    I too had some cramping in the months immediately after my stroke. I didn't think much of it and it's gone away since. I attributed to the fact that I think that I was contracting every muscle in my body during the stroke. Sorry that I can't give you an exact time table.
     
    avatar
    Richard C Senelick, MD responded:
    These may not be traditional cramps, particularly if they are only in your affected leg. They may be a type of spasm secondary to increased muscke tone. This is very common after a stroke. You should ask your doctor if they agree and whether you could try low doses of either baclofen or tizanadine. Both are medications we use to treat spasticity in muscles. I suspect you will respond to a very low dose and only ned to take it at bedtime.

    Good Luck
    After your stroke you may be experiencing a new normal, but remember what George Eliot said- It is never too late to be what you might have been. You still can achieve new goals.
     
    avatar
    itmatsb responded:
    Also one of my doctors told me that Botox can help leg cramping after a stroke.


    Helpful Tips

    Form
    I also have experienced the numbing sensation in the back of the head or neck area. It only happens when I am laying down awkwardly with a ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.